Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

July 15, 2014Atlantic County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 15, 2014, 5:45 PM EDT for Atlantic County, New Jersey. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2014, 5:45 PM EDT (21:45 UTC)
Expired
Jul 15, 2014, 6:45 PM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly

County Atlantic County, NJ

The radar

The Philadelphia radar (KDIX), 61 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1120 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS81 KPHI 152145
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EDT TUE JUL 15 2014

NJZ017-018-021>023-027-152245-
ATLANTIC NJ-CAMDEN NJ-CAPE MAY NJ-CUMBERLAND NJ-GLOUCESTER NJ-
SOUTHEASTERN BURLINGTON NJ-
545 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...NORTH CENTRAL CAPE
MAY...NORTHEASTERN CUMBERLAND...SOUTHEASTERN BURLINGTON...
SOUTHEASTERN CAMDEN AND SOUTHEASTERN GLOUCESTER COUNTIES...

AT 543 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOUTH VINELAND...
MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. 

THIS STORM WILL BE NEAR VINELAND...BUENA...NEWFIELD...AND DOROTHY
AROUND 550 PM...MIZPAH...COLLINGS LAKES...AND MAYS LANDING AROUND 600
PM...ELWOOD-MAGNOLIA...FOLSOM AND HAMMONTON AROUND 610 PM.

LAT...LON 3924 7488 3949 7516 3950 7514 3946 7509
      3955 7508 3985 7465 3971 7438 3961 7439

$$

FORECASTER: HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:34 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 15, 3:34 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT TUE JUL 15 2014

.SYNOPSIS...
A COLD FRONT OVER WESTERN PENNSYLVANIA WILL CROSS NEW JERSEY AND
DELAWARE TONIGHT AS LOW PRESSURE FORMS OVER NEW JERSEY. THE FRONT
AND LOW PRESSURE MAY LINGER ALONG THE MID ATLANTIC COAST WEDNESDAY
BEFORE SHIFTING OUT TO SEA WEDNESDAY EVENING. HIGH PRESSURE OVER THE
PLAINS WILL SPREAD EAST AND COVER THE MID ATLANTIC STATES THURSDAY
THROUGH SATURDAY. A WARM FRONT WILL MOVE VERY SLOWLY NORTHWARD INTO
THE MID ATLANTIC STATES NEXT SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A SITUATION LIKE YESTERDAY WITH FLASH FLOOD WATCHES AND SVR TSTM
WATCHES ACROSS THE CWA FOR THE REST OF THE AFTERNOON AND THE
EVENING. TSTMS HAVE DEVELOPED ACROSS ERN MD/DEL/NJ WITH A FEW ACROSS
ERN PA. YOU CAN EXPECT DAMAGING WINDS/SOME HAIL AND DOWNPOURS WITH
THE ACTIVITY THROUGH THE EVENING. THE STEADY RAINS WILL BREAK OFF
FOR AWHILE THIS EVENING...BUT THE MODELS SHOW THE FRONT STALLING
ACROSS ERN NJ /ERN DEL AND MORE RAIN MOVING UP ALONG IT LATER
TONIGHT. I HAVE UPPER THE POPS FROM EARLIER ACROSS THESE AREAS. MOST
OF THE THUNDER WILL BE DONE BEFORE MIDNIGHT...SO JUST SHOWER WORDING
AFTER THAT. ONE MORE WARM HUMID NIGHT WITH LOWS MID 60S TO LOW 70S
MOST AREAS. LOWS IN THE UPPER 50S/LOW 60S FAR WEST...AS DRIER AIR
BEGINS TO ARRIVE BY MORNING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE FRONT AND WEAK LOW MOVE AWAY DURING THE MORNING AS HIGH PRESSURE
BEGINS TO MOVE TOWARD THE AREA. DRIER AND COOLER AIR WILL OVERSPREAD
THE REGION DURING THE DAY. SCT SHOWERS STILL POSSIBLE ACROSS THE
ERN AREAS DURING THE MORNING. HIGH TEMPS WILL BE COOLER THAN RECENT
DAYS WITH LOW/MID 80S MOST AREAS. MUCH DRIER AIR WILL FEEL MUCH MORE
COMFORTABLE FOR A CHANGE. WINDS WEST TO NORTHWEST AT 5 TO 10 MPH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
500 MB: MEAN TROUGH IN EASTERN NORTH AMERICA THROUGH THE PERIOD.

TEMPERATURES: CALENDAR DAY AVERAGES FOR THE FIRST HALF OF THE MONTH
ARE STILL VERY CLOSE TO WHERE THEY WERE A WEEK AGO...1 TO 2 DEGREES
ABOVE NORMAL EXCEPT LESS THAN A DEGREE ABOVE NORMAL AT KACY.
TEMPERATURES THURSDAY WILL AVERAGE CLOSE TO 4 DEGREES BELOW NORMAL...2
TO POSSIBLY 4F BELOW NORMAL FRIDAY... NEAR NORMAL THIS WEEKEND AND
MAY BEGIN AN ABOVE NORMAL TREND NEXT MONDAY OR TUESDAY.

FORECAST BASIS: UNLESS OTHERWISE NOTED THE LONG TERM PERIOD OF THIS
FORECAST IS GENERALLY BASED ON A 50 50 BLEND OF THE 12Z/15 NAM/GFS
MOS FOR THE PERIOD WEDNESDAY NIGHT THROUGH THURSDAY NIGHT... THE
12Z/15 GFS MOS FRIDAY AND FRIDAY NIGHT AND THEN THEREAFTER
(SATURDAY ONWARD) THE 1522Z/15 WPC GRIDDED GUIDANCE USED ALMOST VERBATIM.
THIS WAS CHECKED AGAINST THE 12Z/15 ECMWF TO SEE IF WE'RE IN THE
BALLPARK WITH ECMWF CYCLICALLY PERSISTENT 18Z 2METER TEMPERATURES.

OUR FORECAST MAX TEMPS ON FRIDAY MAY BE TOO HIGH.

THE PRECIPITATION PROBABILITY GUIDANCE WAS CHECKED AGAINST THE
09Z/15 SREF POPS FOR .01 IN 3 HRS THROUGH 0Z SATURDAY AND THEREAFTER
THE 12Z/15 GEFS 6HR POPS FOR 0.05 .

THE DAILIES...

WEDNESDAY NIGHT THROUGH FRIDAY...FAIR. A WELL DESERVED RESPITE FROM
THE STORMS OF THE LAST COUPLE OF DAYS AS MUCH DRIER AIR (LOW
HUMIDITY AKA EARLY AFTERNOON DEWPOINTS 15 TO 20 DEGREES LOWER THAN
THOSE OF TODAY) PREVAILS. THERE COULD BE PATCHY EARLY MORNING FOG
IN THE VALLEYS THURSDAY AND FRIDAY MORNING WITH LIGHT WIND AND
DECENT RADIATIONAL COOLING UNDER CLEAR SKIES. WITH THE TROUGH
ALOFT STILL IN THE AREA...ITS NOT IMPOSSIBLE TO SEE AN ISOLATED
AFTERNOON SHOWER IN E PA AND NW NJ HILLS BUT ITS HIGHLY UNLIKELY
AS OF THIS ASSESSMENT.

THIS WEEKEND...WE HAVE A CHANCE OF SHOWERS IN THE FCST BUT ITS LOW
CHANCE ASSOCIATED WITH THE LAGGING TROUGH ALOFT AND ATTEMPTED WEAK
WARM AIR ADVECTION. WE CANT RULE OUT A PERIOD OF SHOWERS IN THIS
PERIOD BUT OUR FORECAST MAY BE TOO PESSIMISTIC AND IT COULD END UP
A DECENT WEEKEND.

NEXT MONDAY AND TUESDAY...TROUGH ALOFT AND A WARM FRONT IN THE
AREA COULD RESULT IN ANOTHER WET HUMID PATTERN NEXT WEEK BUT ITS
FAR TOO EARLY TO BE CONFIDENT OF THE SCENARIO.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SVR WATCH IN EFFECT THRU 01Z AT THE TERMINALS. SCT TSTMS WITH
IFR/MVFR CONDITIONS EXPECTED FOR THE NEXT 4-6 HOURS WITH LIFR
CONDITIONS IF A DIRECT HIT WITH SVR TSTM. OTHER THAN THAT...MOSTLY
MVFR/VFR CONDITIONS WITH SW/W WINDS AT AROUND 10 KTS TONIGHT. PATCHY
FOG POSSIBLE LATE. TUE...VFR EXPECTED WITH DECREASING CLOUDS AND
W/NW WINDS AROUND 10 KTS.

OUTLOOK...
WEDNESDAY NIGHT THROUGH FRIDAY...PREDOMINATELY VFR. GENERALLY
LIGHT WINDS THROUGHOUT.

FRIDAY NIGHT AND SATURDAY...GENERALLY VFR. A CHANCE FOR A SHOWER
OR ISOLATED TSTM BUT NOT EXUDING HIGH CONFIDENCE.  LIGHT WIND.

SUNDAY...POTENTIALLY A LITTLE MORE UNSTABLE BUT STILL VFR WITH
SMALL CHANCE OF A SHOWER OR TSTM.

&&

.MARINE...
WE WILL CONTINUE WITH THE SCA FLAG INTO TONIGHT WITH GUSTY WINDS TO
25 KTS AND SEAS 4 TO 5 FT AT TIMES. OCNL TSTMS WITH GUSTY WINDS AND
POSSIBLE SMW FLAGS THROUGH THE EVENING. ACROSS DEL BAY...TSTMS ARE
EXPECTED ALSO...BUT OVERALL GUSTS AND SEAS WILL REMAIN BELOW SCA
CRITERIA. TUE...DIMINISHING WINDS AND SEAS WITH ONLY SCT MORNING
SHOWERS ON THE WATERS.

OUTLOOK...
WEDNESDAY NIGHT THROUGH SUNDAY...NO MARINE HEADLINES ARE ANTICIPATED.
SEAS SHOULD BE GRADUALLY SUBSIDING THROUGH THE PERIOD WITH HIGH PRESSURE
NEARLY OVERHEAD. OFFSHORE FLOW AT THE START OF THIS PERIOD SHOULD BECOME
PREDOMINANTLY LIGHT ONSHORE FLOW FRIDAY INTO THE WEEKEND.

&&

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062-
     070-071-101>106.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ001-007>010-
     012>027.
DE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001>004.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008-012-015-019-
     020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ450>455.

&&

SYNOPSIS...DRAG 334
NEAR TERM...O'HARA 334
SHORT TERM...O'HARA 334
LONG TERM...DRAG 334
AVIATION...DRAG/O'HARA 334
MARINE...DRAG/O'HARA 334
RIP CURRENTS...334
Hazardous weather outlook, Jul 15, 3:39 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 PM EDT TUE JUL 15 2014

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-161945-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
339 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-024>026-161945-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
339 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP
CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-161945-
DELAWARE BEACHES-
339 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-161945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
339 PM EDT TUE JUL 15 2014

...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 15, 4:48 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
448 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             PITTSGROVE TWP          39.55N  75.14W
07/15/2014  E0.25 INCH       SALEM              NJ   SOCIAL MEDIA

0342 PM     MARINE TSTM WIND SHIP JOHN SHOAL NOS     39.30N  75.38W
07/15/2014  M45 MPH          ANZ430             NJ   NOS PLATFORM

0442 PM     HAIL             LOWER MAKEFIELD TWP     40.22N  74.86W
07/15/2014  E0.25 INCH       BUCKS              PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1400559 PHI1400558 PHI1400560

STAFF
Special weather statement, Jul 15, 5:05 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
505 PM EDT TUE JUL 15 2014

NJZ018>020-027-152200-
CAMDEN NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
505 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BURLINGTON...CENTRAL
CAMDEN AND NORTHERN OCEAN COUNTIES...

AT 502 PM EDT...A STRONG THUNDERSTORM WAS NEAR ATCO...MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR MEDFORD LAKES AROUND 510 PM...TABERNACLE
AROUND 520 PM...PEMBERTON HEIGHTS AROUND 530 PM...PRESIDENTIAL LAKES
AROUND 540 PM...CEDAR GLEN LAKES AROUND 550 PM AND LAKEHURST AROUND
600 PM.

LAT...LON 3969 7491 3983 7497 4017 7435 4017 7426
      4011 7424 4011 7419 4003 7411 4002 7411
      4001 7410 3995 7410

FORECASTER: HEAVENER
Special weather statement, Jul 15, 5:19 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
519 PM EDT TUE JUL 15 2014

DEZ003-004-152215-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
519 PM EDT TUE JUL 15 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...

AT 517 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SYCAMORE TO MELSON TO 15 MILES SOUTH OF CHESAPEAKE HEIGHTS...MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM...AND
THE STORM WILL AFFECT THE BEACHES. FOR YOUR SAFETY...IMMEDIATELY MOVE
OFF THE BEACH AND SEEK SHELTER INDOORS.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR ELLENDALE AROUND 540 PM...MILFORD AROUND
550 PM...SELBYVILLE AROUND 600 PM...FENWICK ISLAND AROUND 610 PM AND
LONG NECK AROUND 620 PM.

LAT...LON 3845 7558 3875 7562 3892 7543 3893 7540
      3896 7539 3895 7531 3893 7532 3881 7518
      3879 7515 3879 7511 3881 7510 3880 7508
      3860 7504 3845 7504

FORECASTER: HEAVENER
Special weather statement, Jul 15, 5:43 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
543 PM EDT TUE JUL 15 2014

NJZ020-022-026-027-152245-
ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
543 PM EDT TUE JUL 15 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL OCEAN...NORTH
CENTRAL ATLANTIC AND SOUTHEASTERN BURLINGTON COUNTIES...

AT 541 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
PRESIDENTIAL LAKES TO WHARTON STATE FOREST TO BATSTO...MOVING EAST AT
25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM...AND
THE STORM WILL AFFECT THE BEACHES. FOR YOUR SAFETY...IMMEDIATELY MOVE
OFF THE BEACH AND SEEK SHELTER INDOORS.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR CHATSWORTH AROUND 550 PM...WHITING...CEDAR
GLEN LAKES...WADING RIVER...AND WADING RIVER AROUND 600 PM...
CRESTWOOD VILLAGE...LAKEHURST...WARREN GROVE...AND BASS RIVER STATE
FOREST AROUND 610 PM AND SILVER RIDGE AROUND 620 PM.

LAT...LON 3998 7404 3989 7408 3981 7407 3977 7408
      3962 7418 3961 7421 3964 7424 3961 7426
      3957 7470 3977 7466 3990 7459 3992 7447
      3998 7450 4007 7404

FORECASTER: HEAVENER
Local storm report, Jul 15, 5:45 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             PITTSGROVE TWP          39.55N  75.14W
07/15/2014  E0.25 INCH       SALEM              NJ   SOCIAL MEDIA

0342 PM     MARINE TSTM WIND SHIP JOHN SHOAL NOS     39.30N  75.38W
07/15/2014  M45 MPH          ANZ430             NJ   NOS PLATFORM

0442 PM     HAIL             LOWER MAKEFIELD TWP     40.22N  74.86W
07/15/2014  E0.25 INCH       BUCKS              PA   TRAINED SPOTTER

0450 PM     HAIL             EWING                   40.27N  74.80W
07/15/2014  M0.25 INCH       MERCER             NJ   TRAINED SPOTTER

0450 PM     HAIL             WEST TRENTON            40.26N  74.82W
07/15/2014  M0.75 INCH       MERCER             NJ   PUBLIC

            DIME SIZE HAIL REPORTED.

0455 PM     TSTM WND GST     TRENTON                 40.22N  74.76W
07/15/2014  M50 MPH          MERCER             NJ   WEATHER FLOW

0456 PM     TSTM WND GST     TRENTON AIRPORT         40.28N  74.81W
07/15/2014  M51 MPH          MERCER             NJ   ASOS

0520 PM     HAIL             TABERNACLE              39.84N  74.71W
07/15/2014  M1.00 INCH       BURLINGTON         NJ   SOCIAL MEDIA

&&

EVENT NUMBER PHI1400559 PHI1400558 PHI1400560 PHI1400561 PHI1400562
PHI1400564 PHI1400563 PHI1400565

STAFF
Special weather statement, Jul 15, 5:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EDT TUE JUL 15 2014

NJZ017-018-021>023-027-152245-
ATLANTIC NJ-CAMDEN NJ-CAPE MAY NJ-CUMBERLAND NJ-GLOUCESTER NJ-
SOUTHEASTERN BURLINGTON NJ-
545 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...NORTH CENTRAL CAPE
MAY...NORTHEASTERN CUMBERLAND...SOUTHEASTERN BURLINGTON...
SOUTHEASTERN CAMDEN AND SOUTHEASTERN GLOUCESTER COUNTIES...

AT 543 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOUTH VINELAND...
MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR VINELAND...BUENA...NEWFIELD...AND DOROTHY
AROUND 550 PM...MIZPAH...COLLINGS LAKES...AND MAYS LANDING AROUND 600
PM...ELWOOD-MAGNOLIA...FOLSOM AND HAMMONTON AROUND 610 PM.

LAT...LON 3924 7488 3949 7516 3950 7514 3946 7509
      3955 7508 3985 7465 3971 7438 3961 7439

FORECASTER: HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:19 PM EDTFlash Flood WarningPHIBurlington, Camden, Hunterdon, Mercer, Middlesex, Monmouth and 1 more4 hr
Jul 14, 8:19 PM EDTTornado WarningPHIBurlington26 min
Jul 14, 8:36 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean54 min
Jul 14, 8:43 PM EDTFlash Flood WarningPHIBurlington, Monmouth, Ocean4 hr
Jul 14, 9:06 PM EDTSpecial Marine WarningPHI84 min
Jul 14, 10:26 PM EDTSpecial Marine WarningPHI49 min
Jul 15, 2:50 AM EDTAreal Flood WarningPHIOcean5 hr
Jul 15, 3:53 AM EDTSmall Craft AdvisoryPHI24 hr
Jul 15, 1:09 PM EDTSpecial Weather StatementPHISomerset66 min
Jul 15, 1:21 PM EDTSpecial Weather StatementPHIMiddlesex, Monmouth54 min
Jul 15, 1:22 PM EDTAreal Flood AdvisoryPHIBurlington, Hunterdon, Mercer, Middlesex, Monmouth, Morris and 2 more3 hr
Jul 15, 1:36 PM EDTSpecial Weather StatementPHIMonmouth54 min
Jul 15, 1:50 PM EDTFlash Flood WarningPHIMiddlesex, Monmouth, Ocean4 hr
Jul 15, 1:52 PM EDTSpecial Weather StatementPHIBurlington, Camden68 min
Jul 15, 2:17 PM EDTSpecial Weather StatementPHIMercer43 min
Jul 15, 2:22 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem4 hr
Jul 15, 2:29 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean51 min
Jul 15, 2:30 PM EDTSevere Thunderstorm WarningPHIMercer, Middlesex, Monmouth41 min
Jul 15, 2:43 PM EDTSpecial Weather StatementPHIMonmouth32 min
Jul 15, 2:44 PM EDTSpecial Marine WarningPHI31 min
Jul 15, 2:46 PM EDTAreal Flood AdvisoryPHIMonmouth, Ocean3 hr
Jul 15, 3:14 PM EDTFlash Flood WarningPHIMonmouth, Ocean7 hr
Jul 15, 3:23 PM EDTSpecial Weather StatementPHIMonmouth67 min
Jul 15, 3:42 PM EDTSevere Thunderstorm WarningPHICumberland, Salem63 min
Jul 15, 3:44 PM EDTSpecial Marine WarningPHI91 min
Jul 15, 4:19 PM EDTSevere Thunderstorm WarningPHICumberland56 min
Jul 15, 4:26 PM EDTSevere Thunderstorm WarningPHIBurlington, Hunterdon, Mercer, Middlesex, Somerset64 min
Jul 15, 4:27 PM EDTFlash Flood WarningPHICamden, Cumberland, Gloucester, Salem4 hr
Jul 15, 4:37 PM EDTSpecial Weather StatementPHICamden, Gloucester, Salem53 min
Jul 15, 4:53 PM EDTSpecial Marine WarningPHI67 min
Jul 15, 5:05 PM EDTSpecial Weather StatementPHIBurlington55 min
Jul 15, 5:11 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Middlesex, Morris, Somerset64 min
Jul 15, 5:14 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Monmouth, Ocean61 min
Jul 15, 5:43 PM EDTSpecial Weather StatementPHIOcean62 min
Jul 15, 5:50 PM EDTAreal Flood AdvisoryPHIHunterdon, Middlesex, Morris, Somerset4 hr
Jul 15, 5:57 PM EDTSpecial Marine WarningPHI63 min
Jul 15, 6:00 PM EDTSpecial Marine WarningPHI60 min
Jul 15, 6:03 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more4 hr
Jul 15, 6:05 PM EDTSpecial Marine WarningPHI115 min
Jul 15, 6:11 PM EDTFlash Flood WarningPHIHunterdon, Mercer, Middlesex, Monmouth, Morris, Ocean and 1 more4 hr
Jul 15, 6:11 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean50 min
Jul 15, 6:12 PM EDTSpecial Weather StatementPHIMorris63 min
Jul 15, 6:17 PM EDTSpecial Weather StatementPHICape May58 min
Jul 15, 6:44 PM EDTFlash Flood WarningPHIAtlantic, Burlington, Ocean4 hr
Jul 15, 7:20 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Mercer, Monmouth, Ocean4 hr
Jul 15, 7:32 PM EDTAreal Flood AdvisoryPHIChester, Montgomery6 hr
Jul 15, 3:00 PM EDTSpecial Weather StatementPHIKent60 min
Jul 15, 3:18 PM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's42 min
Jul 15, 3:47 PM EDTSpecial Weather StatementPHIKent, Queen Anne's, Talbot58 min
Jul 15, 4:15 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot60 min
Jul 15, 4:37 PM EDTAreal Flood AdvisoryPHICaroline, Cecil, Kent, Queen Anne's, Talbot4 hr
Jul 15, 5:19 PM EDTSpecial Weather StatementPHISussex56 min
Jul 15, 6:34 PM EDTAreal Flood AdvisoryPHIKent, Sussex4 hr

Nearby

Special Weather Statements in New Jersey, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.